Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 129, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2018, 8:02 PM MDT for Sheridan County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2018, 8:02 PM MDT (02:02 UTC)
- Expired
- Jun 8, 2018, 9:00 PM MDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 161 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 7:32 PM MST | Severe Thunderstorm Watch | SPC | 135 days |
| Jun 8, 4:55 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3615 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted.
815
WUUS53 KLBF 090202
SVRLBF
NEC161-090300-
/O.NEW.KLBF.SV.W.0129.180609T0202Z-180609T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
802 PM MDT FRI JUN 8 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southern Sheridan County in the Panhandle of Nebraska...
* Until 900 PM MDT.
* At 802 PM MDT, severe thunderstorms were located along a line
extending from 10 miles east of Rushville to 7 miles northeast of
Wild Horse Butte, moving northeast at 40 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Snow Lake, Wickson Lake, Diamond Lake, Billys Lake, Wolf Hill,
Krause Lake, Kennedy Lake, Smith Lake State Wildlife Management
Area, Highway 250 crossing the Niobrara River and Argo Hill.
This includes Highway 250 between mile markers 6 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4268 10237 4256 10206 4245 10206 4243 10204
4208 10224 4218 10274 4244 10275 4244 10277
4246 10277
TIME...MOT...LOC 0202Z 236DEG 35KT 4266 10228 4237 10278
HAIL...2.00IN
WIND...60MPH
$$
Kulik2 follow-up statements
066
WWUS53 KLBF 090233
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
833 PM MDT FRI JUN 8 2018
NEC161-090300-
/O.CON.KLBF.SV.W.0129.000000T0000Z-180609T0300Z/
Sheridan NE-
833 PM MDT FRI JUN 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR CENTRAL SHERIDAN COUNTY...
At 832 PM MDT, severe thunderstorms were located along a line
extending from 14 miles southeast of Rushville to 9 miles northeast
of Wild Horse Butte, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Diamond Lake, Smith Lake State Wildlife Management Area, Highway 250
crossing the Niobrara River, Billys Lake, Wolf Hill and Argo Hill.
This includes Highway 250 between mile markers 10 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4256 10206 4245 10206 4243 10204 4214 10222
4223 10274 4244 10275 4244 10277 4245 10277
4266 10233
TIME...MOT...LOC 0232Z 305DEG 26KT 4258 10225 4232 10268
HAIL...1.00IN
WIND...60MPH
$$
Kulik722
WWUS53 KLBF 090253
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
853 PM MDT FRI JUN 8 2018
NEC161-090303-
/O.EXP.KLBF.SV.W.0129.000000T0000Z-180609T0300Z/
Sheridan NE-
853 PM MDT FRI JUN 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHERIDAN COUNTY WILL
EXPIRE AT 900 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4256 10206 4245 10206 4243 10204 4214 10222
4223 10274 4244 10275 4244 10277 4245 10277
4266 10233
TIME...MOT...LOC 0253Z 236DEG 35KT 4269 10203 4243 10246
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:26 PM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 8, 5:26 PM MDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service North Platte NE 626 PM CDT Fri Jun 8 2018 .SHORT TERM...(This evening through Saturday) Issued at 328 PM CDT Fri Jun 8 2018 A severe MCS is forecast to develop early this evening, and move quickly east-southeast. SPC continues to suggest an enhanced wind damage threat this evening into the early morning. Isolated storms expected to initiate in northern Sheridan County, followed by scattered storms moving east into the northern panhandle. As suggested by the latest and recent HRRR model runs, a small convective cluster should begin to take shape across the nw Sandhills by 8 pm CDT. While damaging straight line winds the primary hazard, there is also the potential for some large hail. The thunderstorm forecast carries likely POPs across much of north central Nebraska this evening, and into portions of central Nebraska crossing midnight. The southward extent of chance POPs extend south to near Ogallala thorugh Stockville, with just a slight chance south of there. The severe weather potential is based on ML CAPES +35000 J/KG and 0-6km shear values of 25 kts. A dry layer around 850 mb will enhance the wind damage threat. The convective system should exit the eastern zones by 6 am CDT. Depending on the size and intensity of the system, locally heavy rainfall is also possible. A half to three quarters of an inch is possible across much of north central into parts of central Nebraska. Although not an immediate concern, localized flash flooding is possible mainly east of O'Neill through Burwell. On Saturday, the atmosphere should become fairly stable in the wake of tonights system, as the upper ridge axis extends across the Plains. Warm 700 mb temps near 15C across the Panhandle and southwest should act to inhibit any thunderstorms late afternoon as highs reach or exceed 90 degrees most areas. .LONG TERM...(Saturday night through Friday) Issued at 328 PM CDT Fri Jun 8 2018 A slight chance for storms Saturday evening across the northwest Sandhills as height falls begin to work into the region. Backed southeast winds into the Blackhills region to be favorable for storm initiation, which may move into the northwest Sandhills. Sunday will be hot with daytime highs reaching well into the mid 90s with upper 90s across parts of southwest Nebraska. The upper trough will force the cold front through the forecast area Sunday night or early Monday morning. With height falls occurring, and the associated cold front, thunderstorms are possible across the northwest half of the area overnight, although a few storms could develop further east. Cooler and more stable air will reside behind the front for dry seasonal conditions Monday and Tuesday. Highs in the upper 70s to lower 80s. By Wednesday, an upper ridge begin to build in, with a warm front lifting north across the plains. Temperatures warm into the mid and upper 80s Thursday-Friday. Thunderstorms chances return late Tuesday into Wednesday, as fast zonal flow interacts with a warm front lifting north. Another chance arrives Thursday night. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 626 PM CDT Fri Jun 8 2018 Forecast challenge involves extent of developing MCS in area and time of departure. Current thinking is for the storms in SD to move southeast once an organized large scale cold pool develops which is ongoing now, following the theta-E axis that is currently outlined by the cu field in satellite. Good moisture inflow and evolving LLJ should sustain the storms as they head further south. Did not bring them as far south as KLBF until after 04Z though that will have to be evaluated as the night progresses with consideration of additional storms to the west moving in. SREF probs not indicating much potential for widespread IFR cigs in the post-MCS environment toward morning though that is always a bit of a concern. Have left out for now. Once organized system moves out there should be mainly convective debris for the morning but mainly in the form of high level cloudiness. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Stoppkotte
Hazardous weather outlook, Jun 8, 2:47 PM MDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 347 PM CDT Fri Jun 8 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-092100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 347 PM CDT Fri Jun 8 2018 /247 PM MDT Fri Jun 8 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms capable of wind damage are likely late this afternoon and this evening across parts of western and north central Nebraska. The area of concern is generally along and north of a line from Oshkosh to Broken Bow. A few severe thunderstorms capable of large hail and wind damage are possible elsewhere across western and north central Nebraska. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Isolated strong to briefly severe thunderstorms are possible Saturday and Sunday nights. The area of concern on Saturday night is across northern Nebraska and across the eastern Panhandle on Sunday night. Thunderstorm chances continue on Tuesday through Wednesday. At this time, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 8, 6:09 PM MDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service North Platte NE
609 PM MDT FRI JUN 8 2018
NEZ094-090045-
Western Cherry NE-
609 PM MDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
645 PM MDT...
At 609 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Cody, or 22 miles southeast of Martin, moving northeast
at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cody, Nenzel, Medicine Lake, Cody Lake and Eli.
This includes Highway 20 between mile markers 141 and 168.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
north central Nebraska.
LAT...LON 4292 10106 4272 10143 4290 10161 4299 10162
4300 10126
TIME...MOT...LOC 0009Z 216DEG 29KT 4292 10145
RobergSpecial weather statement, Jun 8, 7:02 PM MDT, 1 hour before
Special Weather Statement National Weather Service North Platte NE 702 PM MDT FRI JUN 8 2018 NEZ004-094-090145- Sheridan NE-Western Cherry NE- 702 PM MDT FRI JUN 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 745 PM MDT... At 701 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Gordon, moving northeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gordon, Hoover Lake and Shell Lake State Wildlife Management Area. This includes Highway 20 between mile markers 107 and 109. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until midnight MDT for the Panhandle of and north central Nebraska. LAT...LON 4300 10186 4277 10217 4291 10231 4300 10214 TIME...MOT...LOC 0101Z 235DEG 9KT 4293 10212 Roberg
Local storm report, Jun 8, 7:26 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 PM CDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 1 N CODY 42.95N 101.25W
06/08/2018 E1.75 INCH CHERRY NE PUBLIC
&&
SNIVELYLocal storm report, Jun 8, 7:40 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
840 PM CDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 1 N CODY 42.95N 101.25W
06/08/2018 E1.75 INCH CHERRY NE PUBLIC
EST WINDS 35 TO 40 MPH
&&
SNIVELYLocal storm report, Jun 8, 7:55 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 PM CDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL CODY 42.94N 101.25W
06/08/2018 M2.00 INCH CHERRY NE PUBLIC
PICTURE VIA SOCIAL MEDIA
&&
SNIVELYLocal storm report, Jun 8, 7:59 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 PM CDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 SE GORDON 42.79N 102.18W
06/08/2018 E1.75 INCH SHERIDAN NE PUBLIC
HAIL RANGING FROM QUARTER TO GOLF BALL SIZE
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:09 PM MDT | Special Weather Statement | LBF | Cherry | 36 min |
| Jun 8, 6:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 8, 7:25 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jun 8, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jun 8, 7:47 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 58 min |
| Jun 8, 8:14 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 8, 8:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 60 min |
| Jun 8, 8:41 PM MDT | Special Weather Statement | LBF | Keya Paha | 49 min |
| Jun 8, 8:47 PM MDT | Special Weather Statement | LBF | Sheridan | 58 min |
| Jun 8, 8:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jun 8, 8:58 PM MDT | Special Weather Statement | LBF | Sheridan | 77 min |
| Jun 8, 9:28 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 47 min |
| Jun 8, 9:39 PM MDT | Special Weather Statement | LBF | Boyd, Holt | 51 min |
| Jun 8, 9:40 PM MDT | Special Weather Statement | LBF | Grant | 65 min |
| Jun 8, 10:16 PM MDT | Special Weather Statement | LBF | Thomas | 44 min |
| Jun 8, 10:18 PM MDT | Special Weather Statement | LBF | Brown, Rock | 42 min |
| Jun 8, 10:29 PM MDT | Special Weather Statement | LBF | Holt | 46 min |
| Jun 8, 10:38 PM MDT | Special Weather Statement | LBF | Blaine, Thomas | 37 min |
| Jun 8, 10:55 PM MDT | Special Weather Statement | LBF | Loup | 35 min |
| Jun 8, 11:11 PM MDT | Special Weather Statement | LBF | Custer, Logan | 34 min |
| Jun 8, 11:24 PM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 51 min |
| Jun 8, 11:38 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 52 min |
| Jun 8, 11:39 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Jun 8, 11:45 PM MDT | Special Weather Statement | LBF | Thomas | 45 min |
| Jun 9, 12:31 AM MDT | Special Weather Statement | LBF | Custer | 44 min |
| Jun 9, 1:29 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 35 min |
| Jun 9, 1:43 AM MDT | Severe Thunderstorm Warning | LBF | Grant | 32 min |
| Jun 9, 2:03 AM MDT | Special Weather Statement | LBF | Blaine | 27 min |
| Jun 9, 2:06 AM MDT | Special Weather Statement | LBF | Hooker | 24 min |
| Jun 9, 3:07 AM MDT | Special Weather Statement | LBF | Loup | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.